MAUDE Adverse Event Report: SYNTHES GMBH COLLINEAR REDUCTION CLAMP SLIDING MECHAN; FORCEPS

SYNTHES GMBH COLLINEAR REDUCTION CLAMP SLIDING MECHAN; FORCEPS
Catalog Number 314.291
Medical Device Problem Codes Use of Device Problem (1670); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that doctor was using collinear clamp to reduce a femur fracture on wednesday 5/18.Doctor remarked the collinear clamp was not maintaining reduction, the feed rod continued slipping.Doctor discontinued using the collinear clamp after approximately five minutes and switched to large bone forceps for reduction.Patient outcome was good, estimated delay of case was five minutes.On 5/20, user found the collinear clamp instrument set down in the sterile processing department.User noticed that the release lever was missing.User called doctor to ask about the collinear clamp malfunctioning, estimated case delay, and patient outcome.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: investigation summary: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found release lever was missing from the device.Missing component may compromise the functionality of the collinear reduction clamp sliding mechan and could affect their assemble with mating devices.The surgical technique guide collinear reduction clamp states on page 8 the following instructions for the release lever.To release the clamp, press the release lever and manually retract the feed rod.To remove the clamp after placing a guide wire into the bone through the cannulated feed rod, disconnect the attachment arm from the sliding mechanism.Note: do not squeeze the trigger while pressing the release lever, as this will not allow the feed rod to slide freely.The reported condition may occur during the cleaning/sterilization process.As these procedures are often repeated, there is an increased risk of components going missing.However, without concrete evidence or further information, it is not possible to determine a root cause.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional evaluation was performed using the internal mechanism of the collinear reduction clamp sliding mechan and found no defects on the trigger, however, release lever was missing from the device, therefore, it is reasonable to conclude that it could affect the correct reduction produced at the moment of the event.The overall complaint was confirmed as the observed condition of the collinear reduction clamp sliding mechan would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Dimensional inspection: n/a.Device history: part number: 314.291, lot number: 13-3163, manufacturing location: werk selzach, supplier: (b)(4), release to warehouse date: 27.Sep.2013.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: b3 and g1 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: correction: g3: initial report of 8030965-2025-07152 reported incorrect date in g3, date received by manufacturer.The correct date is 6/20/2025.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
COLLINEAR REDUCTION CLAMP SLIDING MECHAN
Common Device Name
FORCEPS
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach CO
SZ  
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key22509016
Report Number8030965-2025-07152
Device Sequence Number12945813
Product Code HTD
UDI-Device Identifier10886982188779
UDI-Public(01)10886982188779(10)13-3163
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.291
Device Lot Number13-3163
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer07/18/2025
07/18/2025
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date08/15/2025
08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown